Alert archive / Alabama / Small Craft Advisories in 2015
Small Craft Advisory 23, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 4, 2015, 5:13 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 5:13 AM CDT (10:13 UTC)
- Expired
- Apr 4, 2015, 3:59 PM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
188 WHUS74 KMOB 041013 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 513 AM CDT SAT APR 4 2015 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH EARLY THIS EVENING INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .A COLD FRONT WILL MOVE ACROSS THE NORTHERN GULF THIS MORNING LEADING TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH THIS AFTERNOON...SHIFTING NORTHEAST TO EAST TONIGHT THROUGH SUNDAY AFTERNOON. GMZ631-632-650-655-670-675-041815- /O.NEW.KMOB.SC.Y.0023.150404T1013Z-150405T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 513 AM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTHERLY WINDS INCREASING TO 18 TO 23 KNOTS. * SEAS: SEAS WILL BUILD TO 5 TO 7 FEET WELL OFFSHORE WITH CHOPPY TO ROUGH CONDITIONS ON BAYS AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
934 WHUS74 KMOB 041822 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 122 PM CDT SAT APR 4 2015 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY THIS EVENING AS HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. GMZ631-632-650-655-670-675-050000- /O.CON.KMOB.SC.Y.0023.000000T0000Z-150405T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 122 PM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTHERLY WINDS INCREASING TO 18 TO 23 KNOTS. * SEAS: SEAS WILL BUILD TO 4 TO 6 FEET WELL OFFSHORE WITH CHOPPY TO ROUGH CONDITIONS ON BAYS AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
498 WHUS74 KMOB 042059 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 359 PM CDT SAT APR 4 2015 ...A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR THE COASTAL WATERS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .NORTHEASTERLY TO EASTERLY WINDS WILL INCREASE AGAIN LATE TONIGHT AND CONTINUE THROUGH SUNDAY AFTERNOON AS A RIDGE OF HIGH PRESSURE CONTINUES TO BUILD FROM THE TENNESSEE VALLEY AND EASTERN SEABOARD TO THE NORTH CENTRAL GULF. GMZ650-655-670-675-050500- /O.CAN.KMOB.SC.Y.0023.000000T0000Z-150405T0000Z/ /O.NEW.KMOB.SC.Y.0024.150405T0600Z-150405T2100Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 359 PM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY... ...SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT THROUGH THE REST OF THIS AFTERNOON. * WINDS: NORTHEAST TO EAST WINDS WILL INCREASE TO 18 TO 23 KNOTS LATE TONIGHT AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. * SEAS: SEAS WILL BUILD TO AS HIGH AS 5 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-042200- /O.CAN.KMOB.SC.Y.0023.000000T0000Z-150405T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 359 PM CDT SAT APR 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING AS NORTHEAST TO EAST WINDS 15 TO 20 KNOTS PERSIST OVER LOWER MOBILE BAY AND THE MISSISSIPPI SOUND. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 5:07 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 4, 5:07 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
507 AM CDT SAT APR 4 2015
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...FOR TODAY AND
TONIGHT...SCATTERED SHOWERS WITH MAYBE A FEW ISOLATED THUNDERSTORMS
CONTINUE TO MOVE SOUTH ACROSS THE CENTRAL GULF STATES THIS MORNING
ALONG AND AHEAD OF A COLD FRONT LOCATED OVER NORTHERN SECTIONS OF THE
CWFA THIS MORNING THAT IS PROGGED TO ADVANCE SOUTH TO THE IMMEDIATE
COAST BY AROUND 12Z THIS MORNING. FURTHER UPSTREAM TO THE WEST AND
NORTHWEST MORE SHOWERS WERE OCCURRING GENERALLY MOVING EAST SOUTHEAST
TOWARDS THE LOWER MS RIVER VALLEY AND CENTRAL GULF COAST REGION.
ALOFT A SERIES OF WEAK MID LEVEL IMPULSES WELL TO THE WEST AND
NORTHWEST WILL CONTINUE TO TO TRACK EASTWARD AND DAMPEN STILL LEADING
TO MARGINAL FORCING FURTHER TO THE EAST AND SOUTH THROUGH MID
MORNING...HELPING TO GENERATE THE SHOWERS ACROSS CENTRAL AND LOWER
PARTS OF THE CWFA THROUGH ABOUT MID MORNING...THEN SHIFTING FURTHER
TO THE SOUTH AND EAST BY LATE MORNING. LATEST LAPS AND SPC
MESOANALYSIS CONTINUE TO SHOW MARGINAL INSTABILITY COMBINED WITH
GOOD LOW LEVEL VERTICAL SHEAR GENERALLY FROM 0-1KM ACROSS MOST OF THE
REGION THIS MORNING WHICH ALSO CONTINUES TO HELP GENERATE THIS
MORNINGS SHOWERS. BY LATE THIS MORNING SKIES SHOULD ALSO BEGIN TO
CLEAR FROM NORTH TO SOUTH RESULTING IN MOSTLY SUNNY SKIES FOR MOST OF
THE CWFA BY EARLY TO MID AFTERNOON. WITH THE BETTER SUNSHINE EXPECTED
BY THIS AFTERNOON FOR MOST AREAS WILL CONTINUE TO LEAN TOWARDS THE
WARMER MAV GUIDANCE FOR HIGH TEMPS THROUGH THIS AFTERNOON...THEN THE
COOLER MET GUIDANCE OVERNIGHT DUE TO MOSTLY CLEAR SKIES EXPECTED
OVERNIGHT. TODAYS HIGHS WILL RANGE FROM THE UPPER 60S TO LOWER 70S
FOR MOST OF THE NORTHERN HALF OF THE CWFA AND THE LOWER TO MIDDLE 70S
FURTHER SOUTH TO THE COAST. TONIGHT LOWS WILL RANGE FROM THE MIDDLE
TO UPPER 40S WELL INLAND AND THE UPPER 40S TO LOWER 50S FURTHER SOUTH
TOWARDS THE COAST. 32/EE
FOR SUNDAY THROUGH MONDAY NIGHT...BROAD UPPER RIDGING OVER THE
CENTRAL STATES SHIFTS SLOWLY EASTWARD WHILE A SERIES OF MID LEVEL
SHORTWAVES MOVE ACROSS THE SOUTHEAST STATES. A SURFACE HIGH CENTERED OVER
THE EAST CENTRAL STATES MOVES OFF INTO THE ATLANTIC ON SUNDAY
ALLOWING FOR A RETURN FLOW TO ENSUE OVER THE FORECAST AREA. DEEP
LAYER MOISTURE INCREASES QUICKLY AND SIGNIFICANTLY THROUGH SUNDAY
NIGHT WITH THE RETURN FLOW WITH PRECIPITABLE WATER VALUES INCREASING
FROM NEAR 0.6 INCHES TO 1.6 INCHES...WITH JUST A MODEST DECREASE
THROUGH MONDAY NIGHT AS UPPER RIDGING BEGINS TO BUILD INTO THE
REGION. HAVE STAYED WITH SMALL POPS RETURNING TO THE WESTERN PORTION
OF THE AREA SUNDAY AFTERNOON WHERE THE BEST DEEP LAYER MOISTURE WILL
BE PRESENT THEN SLIGHT CHANCE TO CHANCE POPS FOLLOW FOR SUNDAY NIGHT
WITH THE HIGHER POPS INLAND WHERE THE BETTER DEEP LAYER LIFT WILL BE
PRESENT. SIMILAR POPS FOLLOW FOR MONDAY THEN WILL HAVE MAINLY DRY
CONDITIONS MONDAY NIGHT AS EXCEPT FOR SLIGHT CHANCE POPS WELL
INLAND AS MODEST DEEP LAYER SUBSIDENCE OCCURS OVER THE AREA IN THE
WAKE OF A SHORTWAVE. HIGHS ON SUNDAY WILL BE NEAR SEASONABLE VALUES
IN THE MID 70S THEN A FEW DEGREES ABOVE NORMAL ON MONDAY WITH HIGHS
NEAR 80. OVERNIGHT LOWS WILL BE MILD WITH A WARMING TREND AS
WELL...WITH LOWS SUNDAY NIGHT IN THE UPPER 50S/LOWER 60S TRENDING TO
THE LOWER/MID 60S FOR MONDAY NIGHT. /29
.LONG TERM (TUESDAY THROUGH FRIDAY)...UPPER RIDGING AMPLIFIES WHILE
CONTINUING TO BUILD INTO THE EASTERN STATES THROUGH WEDNESDAY THEN
SHIFTS INTO THE WESTERN ATLANTIC BY FRIDAY AS AN UPPER TROF ADVANCES
ACROSS THE PLAINS. A SURFACE RIDGE ORIENTED ALONG THE NORTHERN GULF
MAINTAINS A WARM AND MOIST SOUTHERLY FLOW THROUGH THE PERIOD. EXPECT
MODEST SUBSIDENCE OVER THE REGION ASSOCIATED WITH THE UPPER RIDGING
TO SUPPRESS CONVECTION SUFFICIENTLY TO GO WITH A DRY FORECAST ON
TUESDAY AND MOSTLY DRY ON WEDNESDAY...THEN SLIGHT CHANCE POPS RETURN
TO THE ENTIRE AREA ON THURSDAY AS THE AXIS OF THE UPPER RIDGE MOVES
EAST OF THE AREA. CHANCE POPS FOLLOW FOR FRIDAY AS A MORE FAVORABLE
ENVIRONMENT FOR CONVECTION WILL BE IN PLACE OVER THE AREA AND A
WEAKENING COLD FRONT APPROACHES FROM THE WEST. HIGHS EACH DAY WILL
BE SEVERAL DEGREES ABOVE NORMAL AND IN THE LOWER TO MID 80S WITH MILD
OVERNIGHT LOWS IN THE LOWER TO MID 60S. /29
&&
.MARINE...A COLD FRONT WILL MOVE ACROSS THE NORTH CENTRAL GULF EARLY
TODAY RESULTING IN A MODERATE TO STRONG OFFSHORE FLOW OVER THE MARINE
AREA THROUGH EARLY SUNDAY MORNING. AS A RESULT A SMALL CRAFT ADVISORY
IS NOW IN EFFECT FOR THE LOWER PART OF MOBILE BAY AND THE MISSISSIPPI
SOUND EAST OF PASCAGOULA AND THE GULF WATERS OUT TO 60 NM THROUGH
THIS AFTERNOON. A MODERATE TO STRONG EASTERLY FLOW WILL DEVELOP BY
EARLY SUNDAY AS A STRONG SURFACE RIDGE TO THE NORTH SHIFTS EAST AND
BUILDS ALONG THE EASTERN SEABOARD. EASTERLY WINDS AND SEAS WILL
GRADUALLY DIMINISH LATER IN THE WEEK AS THE RIDGE OF HIGH PRESSURE TO
THE EAST BUILDS SOUTH AND WEST OVER THE EASTERN AND NORTH CENTRAL
GULF. 32/EE
&&
.AVIATION...
12Z ISSUANCE...IFR TO MVFR CIGS THROUGH ABOUT 04.15Z FOLLOWED BY
MVFR TO VFR CIGS THROUGH 05.12Z. LOWER CIGS WILL BE ALONG AND NORTH
OF A COLD FRONT MOVING SOUTH OVER THE REGION THIS MORNING. SCATTERED
SHOWERS WILL ALSO BE ALONG THE FRONT MAINLY EARLY THIS MORNING. WINDS
WILL SHIFT NORTH INCREASING TO 12 TO 16 KNOTS WITH HIGHER GUST
THROUGH THIS AFTERNOON THEN DIMINISH TO 6 TO 12 KNOTS THIS EVENING
AND OVERNIGHT. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 52 75 63 81 / 20 00 20 20 20
PENSACOLA 74 57 74 65 80 / 30 00 10 20 20
DESTIN 76 61 74 65 78 / 40 00 10 20 20
EVERGREEN 71 44 76 59 79 / 20 00 10 30 40
WAYNESBORO 69 44 74 61 78 / 10 00 20 30 40
CAMDEN 70 43 76 59 78 / 10 00 10 30 50
CRESTVIEW 77 48 76 58 80 / 30 00 10 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR LOWER BALDWIN-
LOWER MOBILE.
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-COASTAL WATERS
FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-MISSISSIPPI
SOUND-SOUTHERN MOBILE BAY-WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM-WATERS FROM PENSACOLA FL TO PASCAGOULA
MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 3, 11:28 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1128 PM CDT FRI APR 3 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-050430- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1128 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST OVERNIGHT ALONG A COLD FRONT AND WEAKEN. THEY WILL BEGIN AFFECTING NORTHWEST COUNTIES AROUND 1 AM AND CLEAR OUR AREA BY SUNRISE. NUMEROUS STRONG RIP CURRENTS WERE REPORTED BY LIFEGUARDS AT LOCAL BEACHES. THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RISK OF RIP CURRENTS WILL CONTINUE IN COASTAL ALABAMA AND NORTHWEST FLORIDA THROUGH SATURDAY AFTERNOON WITH A MODERATE RISK FOR THE REST OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-050430- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1128 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT A COLD FRONT WHICH WILL PASS THE AREA TOWARD DAYBREAK BRINGING A SHIFT IN THE WIND WHICH WILL INCREASE AFTER SUNRISE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION...ESPECIALLY OVER THE GULF...WITH NORTH WINDS AND SEAS INCREASING. THERE IS A RISK OF CONDITIONS HAZARDOUS TO SMALL CRAFT SATURDAY AS STRONG WINDS CONTINUE AND VEER EAST THEN SOUTHEAST SATURDAY NIGHT THROUGH SUNDAY AND CONTINUE THROUGH MONDAY EVENING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:59 PM CDT | Small Craft Advisory | MOB | 12 hr |
Nearby
Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.